Ask the Doctors August 2004 Issue

Ask Dr. Marks: 08/04

Iíve heard that certain medications can lead to osteoporosis. Which ones are they? At what point, or under what circumstances, should someone have a bone density test?

Fortunately, very few arthritis medications cause osteoporosis. Two that can cause osteoporosis, however, are corticosteroids and methotrexate, medications that are frequently used in the treatment of rheumatoid arthritis. When used in the low doses that are commonly prescribed for rheumatoid arthritis, methotrexate will not cause osteoporosis. It isÖ

To continue reading this article you must be a paid subscriber.

Subscribe to Arthritis Advisor

Arthritis Advisor is the first magazine published by one one of the world's leading orthopaedic hospitals specifically for people with arthritis.

Subscriber Log In

Forgot your password? Click Here.

Already subscribe but haven't registered for all the benefits of the website? Click here.